MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on 14 july 2023, a 21mm sjm regent heart valve w/ flex cuff was chosen for implant.It was reported after implant, the physician attempted to rotate the valve with the valve holder.It was reported the valve holder was fully inserted into the orifice at 90 degree angle and the valve was in a closed position.There was a little resistance felt when rotating the valve and one leaflet fractured into multiple pieces and dislodged from the pivot point.It was reported dislodged leaflets were completely removed from the patient.A decision was made to explant the valve and replaced with a new 21mm sjm regent heart valve w/ flex cuff.The replacement valve was successfully implanted with no adverse patient consequences.There was no clinically significant delay in the procedure due to this event.The patient remained hemodynamically stable throughout the procedure and the patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.The investigation at abbott found one leaflet had fractured and been dislodged from the orifice, consistent with an external force applied to the leaflet.No other damage was noted.Information from field indicated there was a little resistance felt when rotating the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17494916
Report Number2135147-2023-03491
Device Sequence Number7826463
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AGFN-756
Device Lot NumberC00004640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown